MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030
Medical Device Problem Codes Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a yukon polyaxial screw tulip disengaged post-operatively at t1.Revision surgery is not scheduled at this time.
 
Additional Manufacturer Narrative
Corrected data: b5.Has been updated to reflect that this was found during inspection and there was no patient involvement.Visual inspection: the device was inspected, and it was observed that the pin and spring components were not intact in the assembly; so the tulip head, shaft, and anvil were free floating.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.As the implant was found disassembled, it is unclear when or how the failure occurred.As a result, the reported failure mode was confirmed, but no root cause for the issue was identified.
 
Event or Problem Description
It was reported that during inspection, a yukon polyaxial screw tulip was observed to be 'disengaged'.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10756871
Report Number3004774118-2020-00289
Device Sequence Number13734694
Product Code NKG
UDI-Device Identifier10888857350021
UDI-Public10888857350021
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030
Device Catalogue Number7601-05030
Device Lot NumberKRBR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1